DUMP THE SPOTS …
Okay, what is the ONE thing I hear every.single.day.?
Every one of us (over 25) wants our skin to be clear and healthy! RIGHT?
Well, here is what I know …
Our skin is our largest organ. And, most of us were soaking up the rays waaayyyyy before sunscreen was a “thing”, right?! The result is a huge amount of sun damage… I know that I’ve had enough acid and laser treatments over the years in hopes of “erasing” my bad behavior. The thing is…when you’ve lived a bit longer than 25 or 30 years….you’ve got damage that goes “layers deep”!
So, to keep diving deeper and deeper to erase our “sins”, we’ve got to use products that help us slough those dark spots and damage off daily.
Wait for it… we need to use Retinoids…good old Vitamin A in cream or serum form. I see a dermatologist for these products and prescriptions but, there are some really good, reasonably-priced options you can find anywhere these days.
A couple of them are (suggested by laser tech at Derm’s office):
ROC – All Products labeled for “aging” skin.
Rodan & Fields – Online ordering or Amazon.
Be sure to consult with your dermatologist prior to embarking on this treatment. Some people experience redness, flaking or reaction to this drug. Best to have some professional help so you don’t look like Freddie Kruger for a week….
“When using Retin-A avoid exposure to sunlight or artificial UV rays (sunlamps or tanning beds). Retin-A can make your skin more sensitive to sunlight and sunburn may result. Use a sunscreen (minimum SPF 15) and wear protective clothing if you must be out in the sun. Avoid getting Retin-A in your eyes, mouth, and nose, or on your lips. If it does get into any of these areas, wash with water. Do not use Retin-A on sunburned, windburned, dry, chapped, irritated, or broken skin. Also avoid using this medication in wounds or on areas of eczema. Wait until these conditions have healed before using Retin-A.
Use this medication for as many days as it has been prescribed for you even if you think it is not working. It may take weeks or months of use before you notice improvement in your skin. If you are using Retin-A to treat acne, your condition may get slightly worse for a short time when you first start using the medication. Call your doctor if skin irritation becomes severe or if your acne does not improve within 8 to 12 weeks.” Exerpted from: Drugs.com article.
I’m the one that erases her Summer golf boo-boos and then goes skiing and starts all. over. again. You’d think I’d catch on at some point!
TAKEAWAY: Retin A in constantly being improved so that those with super sensitive skin can use it without a lot of irritation. That being said, please check with your medical professional before diving in….
Enjoy your time in the sun and wear your sunscreen!